Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 29, 2006, 2:37 PM CST for Jasper County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2006, 2:37 PM CST (20:37 UTC)
- Expired
- Mar 29, 2006, 3:30 PM CST
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 292037
SVRLCH
TXC241-292130-
/O.NEW.KLCH.SV.W.0013.060329T2037Z-060329T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CST WED MAR 29 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST TEXAS
* UNTIL 330 PM CST
* AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
MT. UNION...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
MT. UNION BY 245 PM CST
MAGNOLIA SPRINGS BY 255 PM CST
ROGANVILLE BY 315 PM CST
JASPER AND HOLLY SPRINGS BY 330 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
3059 9408 3065 9405 3070 9412 3076 9412
3078 9414 3107 9408
$$
132 follow-up statements
000
WWUS54 KLCH 292102
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CST WED MAR 29 2006
TXC241-292130-
/O.CON.KLCH.SV.W.0013.000000T0000Z-060329T2130Z/
JASPER TX-
302 PM CST WED MAR 29 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CST FOR
JASPER COUNTY...
AT 301 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MAGNOLIA SPRINGS TO
ROGANVILLE..MOVING NORTH AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROGANVILLE BY 310 PM CST
HOLLY SPRINGS AND 7 MILES SOUTH OF JASPER BY 330 PM CST
LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
3059 9408 3065 9405 3070 9412 3076 9412
3078 9414 3107 9408
$$
13000
WWUS54 KLCH 292137
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CST WED MAR 29 2006
TXC241-292145-
/O.EXP.KLCH.SV.W.0013.000000T0000Z-060329T2130Z/
JASPER TX-
335 PM CST WED MAR 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN
ALLOWED TO EXPIRE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
COUNTY...ESPECIALLY AREAS NORTHEAST OF THE CITY OF JASPER...BUT
SEVERE WEATHER IS NOT EXPECTED.
LAT...LON 3103 9391 3098 9388 3082 9387 3056 9399
3059 9408 3065 9405 3070 9412 3076 9412
3078 9414 3107 9408
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:37 AM CST, 3 hours earlier.
Area forecast discussion, Mar 29, 11:37 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1137 AM CST WED MAR 29 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG THE COASTAL COUNTIES AND PARISHES OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA INCLUDING THE COASTAL WATERS SOUTH OF SABINE PASS. STORMS ARE LIFTING TO THE NORTH ALONG AND ABOVE A OLD FRONTAL BOUNDARY. TEMPS LOOK A BIT LOW FOR TODAY AND WILL RAISE THEM SLIGHTLY. POPS AT 50% AND THAT LOOKS ABOUT RIGHT AS ATMOSPHERE REMAINS PRIMED FOR CONVECTION. && .AVIATION... MVFR FOR CLOUDS... CEILINGS LWR IN PRECIP ALONG WITH VSBY. STORMS ENDING AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 64 77 66 / 50 50 20 20 KBPT 75 65 78 65 / 50 50 20 20 KAEX 75 59 79 64 / 50 50 30 30 KLFT 75 62 77 65 / 50 50 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Mar 29, 4:02 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 402 AM CST WED MAR 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 402 AM CST WED MAR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA BY AFTERNOON...TAPERING OFF BY MIDNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY. TEMPERATURES WILL REMAIN SPRINGLIKE THROUGH EARLY NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.